Aa
Aa
A
A
A
Close
Avatar universal

MAJOR DEPRESSIVE DISORDER

MY QUESTION IS THIS. I HAVE SUFFERED THROUGHOUT MY LIFE WITH MAJOR DEPRESSIVE DISSORDER AND OCD.  ABOUT TWO YEARS AGO I STOPPED TAKING MY MEDICATIONS, AND THINGS SEEMED TO BE GETTING BETTER, HOWEVER MY ONE LINGERING PROBLEM WAS UNCONTROLLABLE INSOMNIA. NO MATTER WHAT DRUG MY DOCTORS PUT ME ON MY BODY QUICKLY REJECTED, AND EVEN HERBEL SUPPLEMENTS SUCH AS VALERIAN, 5HTP GAVE ME SUCH BAD REACTIONS I SOON FOUND MYSELF IN A PATTERN OF SLEEPING MAYBE 1-2 HOURS A DAY OR EVERY FEW DAYS. I SOON GOT TO THE POINT WHERE I DECIDED THAT IF DOCTORS COULD NOT HELP ME, THAT THE LOGICAL CONCLUSION WOULD BE TO JUST LET GO OF LIFE. I WENT TO MY FAMILY DOCTOR, TOLD HIM THE TRUTH, TOLD HIM I COULD NOT CONTINUE TO LIVE LIKE THIS. HE WANTED TO PUT ME IN THE HSP, THE PSYCH WARD, BUT I TOLD HIM MY RELIGIOUS BELIEFS HAD ALWAYS HELD ME BACK FROM ENDING MY LIFE. MY HUSBAND WAS WITH ME. MY DOCTOR PUT ME ON CYMBALTA 60MG PER NIGHT 13 DAYS AGO. I DO NOT KNOW IF WHAT I AM EXPERIENCING IS A COMMON REACTION TO THIS DRUG, IF I SHOULD GIVE THIS DRUG MORE TIME TO SEE HOW IT WORKS FOR ME, OR IF I SHOULD GO BACK TO MY DOCTOR RIGHT AWAY. I AM FINDING SWELLING IN MY FACE AROUND MY EYES, SEVERE CONSTIPATION WHICH I CANNOT SEEM TO CONTROL, VERY LITTLE APPETITE, ITCHING, SOMETIMES A RASH ON MY BODY, AND DRYNESS IN MY MOUTH. I ALSO SUFFER FROM CELIAC DISEASE, SO THE CONSTIPATION PROBLEM IS REALLY DIFFICULT FOR ME. THE LOSS OF APPETITE HAS BECOME GREATER SINCE I STARTED THE DRUG, SINCE EARLIER THIS YEAR, I EXPERIENCED A TOTAL LOSS OF APPETITE, AND NOW I REALLY HAVE TO FORCE MYSELF TO EAT EVEN ONE TIME A DAY. CAN THIS BE THE DRUG REACTING TO MY BODY, OR AM I DEALING WITH ISSUES FAR GREATER THAN JUST THIS MEDICATION. I HAVE NEVER GOTTEN TO THIS POINT BEFORE IN MY LIFE. THANK YOU FOR YOU HELP.    
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Some of the symptoms could indicate that you're having an allergic reaction to it.
I think you're feeling particularly vulnerable at the moment and even little things may be perceived as being far bigger than they actually are.  Its natural, we all do that we under extreme stress.
Talk to your doctor.  Have you tried psychotherapy?
The expert on the mental health forum said he's just launched a new program (myvirtualshrink.com) and that it has free sessions.  You may like to look at that and see if it provides any insights into what's going on.

Keep hold onto that faith if that is what keeps you going.
Helpful - 0
Avatar universal
I had the same reaction to Cymbalta. I switched to Effexor XR and found it to be much more tolerable.

(not on Effexor anymore but I mean back then) I now take different meds.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.